Dr Dulcy Rakumakoe
1 minute read
14 Jan 2019
10:47 am

Ask the doctor: Diarrhoea and sunburn

Dr Dulcy Rakumakoe

Dr Dulcy Rakumakoe shares advice on reader questions.

Picture: iStock

Dear doctor, I have a constant runny stomach and I’m on antibiotics. But the problem keeps returning. I have had tests and nothing has been found. What do I do?

Please stop taking antibiotics. They might be contributing to the imbalance in your stomach and causing the diarrhoea to be prolonged. There are many other causes to diarrhoea that might need to be investigated.

Please ask your doctor to test your stools for other possible causes. Sometimes there could be chronic illnesses or issues around mental health.

What is the best treatment for sunburn?

The best treatment is to avoid direct exposure to the sun, if you can. Cover up with clothes that cover exposed areas if you need to be outside. There are ointments that you can get over the counter at your pharmacy that can protect you from sun exposure or treat you if you have been burnt.

Is it wise to put milk on your hands after you’ve burned them?

Life does not have to be that expensive. Cold water is sufficient. Please, not ice, as it might make the burn site more painful. Then cover the hands to prevent infections if the burn is severe and visit your local doctor.

For more news your way, download The Citizen’s app for iOS and Android.